Oklahoma, 2006

Drought in Oklahoma, September 1 to 30, 2006

September 1 to 30, 2006 · NWS TSA · 14 events in 14 counties and zones

Widespread heavy rainfall was again lacking across much of eastern Oklahoma during this month, especially the southern portion of the state and to the northwest of Tulsa. Normal precipitation for the month ranges from about four inches to about five and a half.

Where it happened

Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Widespread heavy rainfall was again lacking across much of eastern Oklahoma during this month, especially the southern portion of the state and to the northwest of Tulsa. Normal precipitation for the month ranges from about four inches to about five and a half. Large sections of eastern Oklahoma received less than 50 percent of normal rainfall amounts. Areas of southeastern Oklahoma have received about 60 percent of normal precipitation over the past 12 months. Severe drought conditions (D2) remained in place during September to the south of the Arkansas River while extreme drought conditions (D3) remained generally south of the Canadian River. Severe drought conditions (D2) had also developed over Osage and Pawnee Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 31, 8:01 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Aug 31, 8:01 PM CST, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT THU AUG 31 2006

.UPDATE...
WERE KEEPING AN EYE ON THE CONVECTION ACROSS WRN AND CNTRL KS THIS
EVENING. BEST ISENTROPIC LIFT...ALONG 310K SURFACE...REMAINS WELL W
OF THE FORECAST AREA...ALTHOUGH THE NAM DOES SUGGEST SOME MODEST
LIFT ACROSS OUR FAR WRN COUNTIES. ITS NOT ENTIRELY OUT OF THE
QUESTION THAT SOME ISOLATED THUNDERSTORMS COULD FLIRT WITH OUR
NWRN COUNTIES NEAR THE KS BORDER OVERNIGHT...BUT PLAN ON KEEPING
THE FORECAST DRY FOR NOW.

MADE SOME MINOR ADJUSTMENTS TO SKY AND WIND GRIDS.

UPDATE WILL BE OUT AROUND 915 PM.

&&

.PREV DISCUSSION... (ISSUED 302 PM CDT THU AUG 31 2006)

DISCUSSION...
ANOTHER PLEASANT DAY ACROSS THE AREA WITH SURFACE RIDGE MAINTAINING
A LIGHT NORTHEASTERLY FLOW PATTERN AND TEMPS GENERALLY RUNNING A
FEW DEGREES WARMER THAN YESTERDAY. SHOULD SEE MORE OF THE SAME ON
FRIDAY WITH PERHAPS A LITTLE MORE AFTERNOON CU AROUND.

STILL LOOKING FOR A LITTLE REINFORCING SHOT OF COOLER AIR OVER THE
WEEKEND AS MODELS SHOW AN UPPER LOW CUTTING OFF OVER THE UPPER MIDWEST
AND DRIFTING SLOWLY TO THE EAST OR SOUTHEAST.

BEST CHANCE FOR ANY RAIN STILL APPEARS TO BE LATE FRIDAY NIGHT OR
SATURDAY...BUT NOT ALL THAN IMPRESSIVE AND WILL JUST MAINTAIN
MAINLY SOME SLIGHT CHANCE POPS OVER THE AREA. DO EXPECT TO SEE A
CHANCE OF CONVECTION COMING OFF THE HIGH PLAINS TONIGHT...BUT
SHOULD REMAIN TO THE WEST WITH NO AFFECT ON THE AREA.

TEMPS NEAR SEASONAL NORMS FOR TOMORROW...THEN EDGING SLIGHTLY DOWNWARD
AGAIN FOR THE REMAINDER OF THE FORECAST.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 10
LONG TERM FORECASTER ID= 18
Hazardous weather outlook, Aug 31, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT THU AUG 31 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT THU AUG 31 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

DISCUSSION...
HIGH PRESSURE OVER THE AREA WILL KEEP THE WEATHER MILD AND DRY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A COLD FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND SATURDAY
WITH A CHANCE OF THUNDERSTORMS.  A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE INTO SUNDAY ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL
ARKANSAS AS A SECONDARY SURGE OF COOLER AIR MOVES INTO THE AREA.
AT THIS TIME...NO SEVERE WEATHER IS EXPECTED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 drought. Local standard time, as filed.

Drought, Pushmataha

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pushmataha forecast zone
Reported by
NEWSPAPER
Coordinates
34.416, -95.376 (the zone’s center; the record gives no point)

Drought, Choctaw

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Choctaw forecast zone
Reported by
NEWSPAPER
Coordinates
34.027, -95.552 (the zone’s center; the record gives no point)

Drought, Creek

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Creek forecast zone
Reported by
NEWSPAPER
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

Drought, Haskell

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Haskell forecast zone
Reported by
NEWSPAPER
Coordinates
35.225, -95.117 (the zone’s center; the record gives no point)

Drought, Latimer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Latimer forecast zone
Reported by
NEWSPAPER
Coordinates
34.876, -95.250 (the zone’s center; the record gives no point)

Drought, Le Flore

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Le Flore forecast zone
Reported by
NEWSPAPER

Drought, McIntosh

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
McIntosh forecast zone
Reported by
NEWSPAPER
Coordinates
35.374, -95.667 (the zone’s center; the record gives no point)

Drought, Muskogee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Muskogee forecast zone
Reported by
NEWSPAPER
Coordinates
35.616, -95.379 (the zone’s center; the record gives no point)

Drought, Okfuskee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Okfuskee forecast zone
Reported by
NEWSPAPER
Coordinates
35.466, -96.323 (the zone’s center; the record gives no point)

Drought, Okmulgee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Okmulgee forecast zone
Reported by
NEWSPAPER
Coordinates
35.647, -95.964 (the zone’s center; the record gives no point)

Drought, Osage

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Osage forecast zone
Reported by
NEWSPAPER

Drought, Pawnee

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pawnee forecast zone
Reported by
NEWSPAPER
Coordinates
36.317, -96.699 (the zone’s center; the record gives no point)

Drought, Pittsburg

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pittsburg forecast zone
Reported by
NEWSPAPER
Coordinates
34.924, -95.748 (the zone’s center; the record gives no point)

Drought, Sequoyah

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Sequoyah forecast zone
Reported by
NEWSPAPER

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5533388, 5533389, 5533455, 5533456, 5533457, 5533458, 5533459, 5533460, 5533461, 5533462, 5533463, 5533464, 5533465, 5533466.